Alert archive / Mississippi / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 558, NWS Jackson, MS

September 4, 2012Noxubee County, Winston County, Mississippi

NWS Jackson, MS issued this severe thunderstorm warning at Sep 4, 2012, 12:41 AM CDT for Noxubee County, Winston County, Mississippi. It was in force for 49 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Sep 4, 2012, 12:41 AM CDT (05:41 UTC)
Expired
Sep 4, 2012, 1:30 AM CDT
In force
49 min
Issued by
NWS Jackson, MS
Area
Storm-based polygon

Counties Noxubee County, MS, Winston County, MS

The radar

The Columbus AFB radar (KGWX), 103 km from the middle of the area, began a volume at 05:41 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Sep 4, 12:45 AM CDTTSTM WND DMG11 Ese Louisville, MSA COUPLE TREES WERE DOWN ALONG HWY 14 E.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 4 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Jackson, MS (KJAN), launched 00:00Z, 5.7 hours before the alert went out and 146 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 00:00Z on 2012-09-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2932 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 00:00Z on 2012-09-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 26 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2932 J/kg
Mixed-layer CIN
-7 J/kg
Mixed-layer LCL
1077 m above ground
0-6 km bulk shear
27 kt
0-1 km storm-relative helicity
26 m²/s²
0-3 km storm-relative helicity
127 m²/s²
Significant tornado parameter
0.4
Supercell composite
2.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

908 
WUUS54 KJAN 040541
SVRJAN
MSC103-159-040630-
/O.NEW.KJAN.SV.W.0558.120904T0541Z-120904T0630Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
1241 AM CDT TUE SEP 4 2012

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHWESTERN NOXUBEE COUNTY IN EAST CENTRAL MISSISSIPPI...
  EASTERN WINSTON COUNTY IN EAST CENTRAL MISSISSIPPI...

* UNTIL 130 AM CDT

* AT 1241 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
  OF 60 MPH.  THIS STORM WAS LOCATED NEAR MASHULAVILLE MOVING SOUTH
  AT 10 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  VERNON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WINDS OF 60 MPH CAN BRING DOWN TREES...POSSIBLY RESULTING IN INJURY
AND PROPERTY DAMAGE. ROOFS OF MOBILE HOMES AND OUTBUILDINGS COULD BE
DAMAGED...AND MINOR ROOF DAMAGE TO WELL BUILT HOMES AND STRUCTURES
COULD OCCUR.

&&

LAT...LON 3294 8866 3295 8903 3326 8895 3319 8865
TIME...MOT...LOC 0541Z 012DEG 9KT 3309 8883

$$

DL
3 follow-up statements
536 
WWUS54 KJAN 040549
SVSJAN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
1249 AM CDT TUE SEP 4 2012

MSC103-159-040630-
/O.CON.KJAN.SV.W.0558.000000T0000Z-120904T0630Z/
WINSTON MS-NOXUBEE MS-
1249 AM CDT TUE SEP 4 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 130 AM CDT
FOR SOUTHWESTERN NOXUBEE AND EASTERN WINSTON COUNTIES...

AT 1249 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR MASHULAVILLE MOVING
SOUTH AT 10 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO MILLCREEK
AND VERNON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WINDS OF 60 MPH CAN BRING DOWN TREES...POSSIBLY RESULTING IN INJURY
AND PROPERTY DAMAGE. ROOFS OF MOBILE HOMES AND OUTBUILDINGS COULD BE
DAMAGED...AND MINOR ROOF DAMAGE TO WELL BUILT HOMES AND STRUCTURES
COULD OCCUR.

SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES. WHILE NOT IMMEDIATELY
LIKELY...A TORNADO MAY STILL DEVELOP. IF A TORNADO IS SPOTTED...ACT
QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE...SUCH AS
A SMALL INTERIOR ROOM.

&&

LAT...LON 3315 8865 3294 8866 3295 8903 3321 8896
TIME...MOT...LOC 0549Z 012DEG 9KT 3307 8883

$$

DL
116 
WWUS54 KJAN 040559
SVSJAN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
1259 AM CDT TUE SEP 4 2012

MSC103-159-040630-
/O.CON.KJAN.SV.W.0558.000000T0000Z-120904T0630Z/
WINSTON MS-NOXUBEE MS-
1259 AM CDT TUE SEP 4 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 130 AM CDT
FOR SOUTHWESTERN NOXUBEE AND EASTERN WINSTON COUNTIES...

AT 1259 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED 6 MILES SOUTHWEST OF MASHULAVILLE MOVING SOUTH AT 10 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO VERNON

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WINDS OF 60 MPH CAN BRING DOWN TREES...POSSIBLY RESULTING IN INJURY
AND PROPERTY DAMAGE. ROOFS OF MOBILE HOMES AND OUTBUILDINGS COULD BE
DAMAGED...AND MINOR ROOF DAMAGE TO WELL BUILT HOMES AND STRUCTURES
COULD OCCUR.

&&

LAT...LON 3318 8897 3313 8866 3294 8866 3295 8903
TIME...MOT...LOC 0559Z 012DEG 9KT 3305 8884

$$

DL
636 
WWUS54 KJAN 040630
SVSJAN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
130 AM CDT TUE SEP 4 2012

MSC103-159-040640-
/O.EXP.KJAN.SV.W.0558.000000T0000Z-120904T0630Z/
WINSTON MS-NOXUBEE MS-
130 AM CDT TUE SEP 4 2012

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN NOXUBEE AND EAST
CENTRAL WINSTON COUNTIES HAS EXPIRED...

THE STORM THAT PROMPTED THE SEVERE THUNDERSTORM WARNING HAS WEAKENED
BELOW SEVERE LIMITS AND THE WARNING HAS BEEN ALLOWED TO EXPIRE.

LAT...LON 3318 8897 3313 8866 3294 8866 3295 8903
TIME...MOT...LOC 0559Z 012DEG 9KT 3307 8879

$$

DL

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 3, 11:19 PM CDT, 1 hour 22 minutes earlier.

Area forecast discussion, Sep 3, 11:19 PM CDT, 1 hour 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
1119 PM CDT MON SEP 3 2012

.UPDATE...THE TORNADO WATCH HAS BEEN ALLOWED TO EXPIRE. ALTHOUGH THE
GENERAL RISK OF TORNADO DEVELOPMENT FOR THE AREA IS SMALL...ONE OR
TWO SEVERE STORMS OR A TORNADO WILL REMAIN POSSIBLE FOR THE NEXT
COUPLE OF HOURS. PERIODS OF HEAVY RAINFALL CAN BE EXPECTED WITH
THESE STORMS AND LOCALIZED FLOODING WILL ALSO BE POSSIBLE.
&&

.DISCUSSION...TONIGHT THROUGH TUESDAY NIGHT...HOT HUMID CONDITIONS
ARE ONGOING ACROSS THE FORECAST AREA THIS AFTERNOON WITH
TEMPERATURES CURRENTLY SITTING IN THE LOW AND MIDDLE 90S.  THIS
FACTORED WITH MID 70S DEW POINTS ARE GENERALLY RESULTING IN HEAT
INDEX VALUES BETWEEN 100-105. ESSENTIALLY WEST OF INTERSTATE
55...WHERE THE BETTER COMBINATION OF HEAT AND HUMIDITY EXISTS...HEAT
INDICES ARE BETWEEN 105-110. THIS COUPLED WITH LITTLE RELIEF FROM
OVERNIGHT LOWS...MID TO UPPER 70S...HAS RESULTED IN A HEAT ADVISORY
THAT HAS BEEN EXPANDED TO COVER LOCATIONS ALONG AND WEST OF THE
INTERSTATE 55 CORRIDOR. THIS IS IN EFFECT UNTIL 7PM TUESDAY AS HEAT
INDICES BETWEEN 105-110 WILL AGAIN EXIST ACROSS THIS AREA TUESDAY
AFTERNOON.

THE POTENTIAL FOR A FEW STRONG AND SEVERE STORMS STILL EXISTS OVER A
GOOD PORTION OF THE EASTERN HALF OF THE CWA THIS AFTERNOON AND
EVENING...ESPECIALLY OVER NORTHEAST AND EAST CENTRAL MISSISSIPPI.
PLENTY OF INSTABILITY AS MLCAPE VALUES RANGE BETWEEN 2500-3000
J/KG...AND ADEQUATE SHEAR...0-6 KM BULK SHEAR VALUES AROUND 30
KNOTS...WILL RESULT IN SOUTHEAST MOVING STORMS THAT ARE CAPABLE OF
PRODUCING DAMAGING WINDS...WITH A TORNADO OR TWO NOT OUT OF THE REALM
OF POSSIBILITIES. HEAVY RAIN WILL ALSO BE A CONCERN...AS WILL THE
TRAINING OF STORMS ACROSS THE SAME LOCATIONS. THIS COULD RESULT IN
SOME LOCALIZED FLOODING. THE STRONG TO SEVERE CONCERN WILL LINGER
INTO THE EARLY EVENING HOURS. HOWEVER...AS THE EVENING PROGRESSES AND
DAYTIME HEATING IS LOST...THIS CONCERN WILL BEGIN TO WANE.

SOME SHOWERS...ALONG WITH A STRAY STORM OR TWO...COULD LINGER IN MY
EAST OVERNIGHT...BUT MOST OF THE ACTIVITY IS EXPECTED TO DISSIPATE
IN THE LATE EVENING HOURS.  LOWS TONIGHT WILL AGAIN FALL FROM THE
MIDDLE 70S UNDER MOSTLY CLEAR TO PARTLY CLOUDY SKIES.

ON TUESDAY...ONCE AGAIN THE HEAT ADVISORY REMAINS IN EFFECT ALONG
AND WEST OF I-55 WITH HIGHS CLIMBING INTO THE MID AND UPPER 90S
THERE...COUPLED WITH DEW POINTS IN THE MID 70S.  THE BEST RAIN
CHANCES WILL AGAIN BE IN THE EAST ON THE FRINGE OF AN UPPER LEVEL
HIGH TRYING TO BUILD IN FROM THE WEST AND THE DEPARTING UPPER TROUGH
IN THE EAST.  A CHANCE OF STRONG STORMS REMAINS A POSSIBILITY HERE
WHERE SUFFICIENT INSTABILITY WILL EXIST DURING THE HEAT OF THE DAY.
STORMS THAT DEVELOP IN THE EAST WILL BE CAPABLE OF PRODUCING 40-50
MPH WINDS ALONG WITH HEAVY RAINFALL.

THIS ACTIVITY WILL ONCE AGAIN LINGER INTO THE EARLY EVENING HOURS
BEFORE GRADUALLY WEAKENING IN INTENSITY AND DIMINISHING IN COVERAGE.
LOWS TUESDAY NIGHT WILL AGAIN REMAIN MILD...AND ONLY FALL INTO THE
MIDDLE 70S UNDER MOSTLY CLEAR TO PARTLY CLOUDY SKIES. /19/

WEDNESDAY THROUGH NEXT MONDAY...THE EASTERN EXTENT OF MID TO UPPER
LEVEL RIDGING IN THE SOUTH CENTRAL STATES WILL BE FURTHER PUSHING
INTO THE LOWER MISSISSIPPI VALLEY WEDNESDAY. THERE WILL BE AN ACTIVE
WESTERLY FLOW ON THE NORTHERN PERIPHERY OF THE RIDGE WITH A SERIES
OF WEAK DISTURBANCES IN THE FLOW. THE AIR MASS WILL BE MOIST THROUGH
MOST OF THE PERIOD UNTIL THE FRONTAL PASSAGE FOR THIS WEEKEND. WITH
THIS SETUP SOME CONVECTIVE COMPLEXES COULD COME ACROSS THE NORTHERN
PORTION OF THE REGION FOR A FEW LOCALIZED ISOLATED STRONG TO
POSSIBLY SEVERE STORMS WITH DECENT LAPSE RATES AND INSTABILITY...BUT
THE BULK SHEAR WILL BE WEAK. AS WE GO INTO THURSDAY AND FRIDAY THE
SOUTHERN PLAINS RIDGE WILL START TO BREAK DOWN OVER THE REGION. THIS
WILL BE AIDED BY A STRONG SHORT WAVE TROUGH COMING DOWN THE NORTHERN
ROCKIES...WHICH WILL BRING A STATIONARY FRONTAL BOUNDARY NORTH AT
THIS TIME. EXPECT MORE CONVECTIVE COMPLEXES TO DEVELOP AROUND THE
FRONTAL BOUNDARY...WHICH WILL AFFECT THE REGION FROM THE NORTHWEST
FOR THURSDAY AND FRIDAY WITH A BETTER POTENTIAL FOR A FEW STRONG TO
SEVERE STORMS. THE SHORTWAVE TROUGH WILL PUSH DOWN INTO THE CENTRAL
AND SOUTHERN PLAINS. THIS WILL PUSH THE FRONT THROUGH THE REGION FOR
THIS WEEKEND. THE GFS AND EURO PUSHES THE FRONT THROUGH ON LATE
SATURDAY INTO SUNDAY. IT LOOKS LIKE THAT IT WILL TRY TO PUSH
CONVECTIVE COMPLEXES THROUGH THE REGION. THERE LOOKS TO BE AROUND 30
KNOTS OF BULK SHEAR AT 0-3 KM. SO THERE COULD BE SOME ORGANIZED
STRONG TO SEVERE STORMS WITH THIS FRONTAL PASSAGE. MOST OF THE GFS
AND EURO ENSEMBLES WERE IN GENERAL AGREEMENT WITH THE CONFIGURATION
OF THE EASTERN US UPPER TROUGH. THE EURO WAS A LITTLE DIFFERENT WITH
THE CLOSED DEEPER UPPER LOW OVER THE OHIO VALLEY. PWATS BY SUNDAY
EVENING WILL BE LESS THAN ONE INCH ACROSS MOST OF THE REGION BEHIND
THE FRONT. THERE WILL BE A BREAK FROM THE WORKWEEK HEAT WITH HIGHS
IN THE LOWER 80S AND LOWS DIPPING INTO THE 60S. FOR NOW WILL MENTION
THE BETTER SEVERE POTENTIAL FOR THURSDAY THROUGH SATURDAY IN HWO
WITH THE FRONTAL PASSAGE FOR LATE SATURDAY.

AS FAR AS HEAT IS CONCERN WITH THE WARM HUMID WEEK HEAT INDEXES WILL
TOP OUT AT 100 TO 105 OR A LITTLE HIGHER. THE DELTA REGION WILL GET
THE BRUNT OF THE HIGHER VALUES. WE COULD BE LOOKING AT SOME HEAT
ADVISORIES DURING THE WEEK. AFTER THE FRONTAL PASSAGE FOR THIS
WEEKEND WE COULD GET SOME RELIEF FROM THE WARM HUMID CONDITIONS
WITH HIGHS IN THE LOWER 80S AND LOWS DIPPING INTO THE 60S WITH SOME
50S DEW POINTS ACROSS THE REGION ON MONDAY. /17/

&&

.AVIATION...VFR CONDITIONS ARE PREVAILING AT TAF SITES. THIS EVENING
WILL SEE A CONTINUING STORM POTENTIAL OVER EXTREME NERN ZONES
THROUGH THE EARLY A.M. HOURS. MVFR CEILINGS WILL AGAIN DEVELOP AFTER
08-10Z...LIFTING TO VFR ACROSS THE AREA BY 17Z. /CME/03

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...HEAT ADVISORY UNTIL 7 PM CDT TUESDAY FOR MSZ018-019-025-027-
     034>036-040>043-047>049-053>055-059>063.

LA...HEAT ADVISORY UNTIL 7 PM CDT TUESDAY FOR LAZ007>009-015-016-
     023>026.

AR...HEAT ADVISORY UNTIL 7 PM CDT TUESDAY FOR ARZ074-075.

&&

19/CME/03
Hazardous weather outlook, Sep 3, 11:13 PM CDT, 1 hour 28 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
1113 PM CDT MON SEP 3 2012

ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025-027-034>036-
040>043-047>049-053>055-059>063-050415-
ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-
MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR-
SUNFLOWER-LEFLORE-CARROLL-WASHINGTON-HUMPHREYS-HOLMES-ISSAQUENA-
SHARKEY-YAZOO-MADISON MS-WARREN-HINDS-RANKIN-CLAIBORNE-COPIAH-
SIMPSON-JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN-LAWRENCE-
1113 PM CDT MON SEP 3 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI...
NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS.

.DAY ONE...TONIGHT AND TUESDAY

VERY HOT AND HUMID CONDITIONS WILL CONTINUE ACROSS THE REGION THROUGH
TUESDAY. THE COMBINATION OF TEMPERATURE AND HUMIDITY WILL BRING HEAT
INDEX VALUES TO A RANGE OF 105 AND 110 DEGREES FOR PERIODS OF TIME
BETWEEN MIDDAY AND AFTERNOON. A HEAT ADVISORY IS IN EFFECT UNTIL 7
PM TUESDAY.

.DAYS TWO THROUGH SEVEN...TUESDAY NIGHT THROUGH SUNDAY

VERY HOT AND HUMID CONDITIONS WILL PERSIST ACROSS THE REGION
THROUGH AT LEAST MID WEEK WITH HEAT INDEX VALUES NEAR 105 DEGREES.
THE CURRENT HEAT ADVISORY MAY NEED TO BE EXTENDED.

STRONG TO SEVERE STORMS ARE POSSIBLE LATE FRIDAY THROUGH SATURDAY AS
A POTENT DISTURBANCE AND COLD FRONT MOVE INTO AN UNSTABLE AIR MASS IN
PLACE ACROSS THE REGION. THERE IS STILL MUCH UNCERTAINTY REGARDING
TIMING AND STRENGTH OF THIS SYSTEM SO STAY TUNED TO FUTURE FORECASTS
FROM THE NATIONAL WEATHER SERVICE IN JACKSON.

IN ADDITION...LOCALLY HEAVY RAIN IS POSSIBLE WITH THIS LATE WEEK
SYSTEM AND FLOODING COULD BECOME AN ISSUE.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS IS NOT EXPECTED THROUGH NEXT SUNDAY.

MSZ026-028-037-044-050>052-056>058-064>066-072>074-050415-
GRENADA-MONTGOMERY-ATTALA-LEAKE-SCOTT-NEWTON-LAUDERDALE-SMITH-
JASPER-CLARKE-JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-
FORREST-
1113 PM CDT MON SEP 3 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI...
NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS.

.DAY ONE...TONIGHT AND TUESDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...TUESDAY NIGHT THROUGH SUNDAY

HOT AND HUMID CONDITIONS WILL PERSIST ACROSS THE REGION THROUGH
MID WEEK. THE COMBINATION OF TEMPERATURE AND HUMIDITY WILL BRING
AFTERNOON HEAT INDEX VALUES TO NEAR 105 DEGREES IN SOME CASES AND A
HEAT ADVISORY MAY BECOME NECESSARY.

STRONG TO SEVERE STORMS ARE POSSIBLE LATE FRIDAY THROUGH SATURDAY AS
A POTENT DISTURBANCE AND COLD FRONT MOVE INTO AN UNSTABLE AIR MASS IN
PLACE ACROSS THE REGION. THERE IS STILL MUCH UNCERTAINTY REGARDING
TIMING AND STRENGTH OF THIS SYSTEM SO STAY TUNED TO FUTURE FORECASTS
FROM THE NATIONAL WEATHER SERVICE IN JACKSON.

IN ADDITION...LOCALLY HEAVY RAIN IS POSSIBLE WITH THIS LATE WEEK
SYSTEM AND FLOODING COULD BECOME AN ISSUE.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS IS NOT EXPECTED THROUGH NEXT SUNDAY.

MSZ029>033-038-039-045-046-050415-
WEBSTER-CLAY-LOWNDES-CHOCTAW-OKTIBBEHA-WINSTON-NOXUBEE-NESHOBA-
KEMPER-
1113 PM CDT MON SEP 3 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI...
NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS.

.DAY ONE...TONIGHT AND TUESDAY

STRONG TO SEVERE STORMS WILL BE POSSIBLE ACROSS NORTHEASTERN
MISSISSIPPI TONIGHT THROUGH THE EARLY PREDAWN HOURS TUESDAY.
DAMAGING WINDS TO 60 MPH...FREQUENT LIGHTNING AND HEAVY RAINFALL ARE
THE MAIN THREATS. SOME SMALL HAIL WILL ALSO BE POSSIBLE WITH THE
STRONGER STORMS. SOME LOCATIONS COULD SEE STORMS REPEATEDLY MOVE
OVER THE SAME LOCATION. IF THAT OCCURS...RAINFALL AMOUNTS OF 2-4
INCHES WILL BE POSSIBLE WHICH MAY RESULT IN FLASH FLOODING.

.DAYS TWO THROUGH SEVEN...TUESDAY NIGHT THROUGH SUNDAY

IN ADDITION...HOT AND HUMID CONDITIONS WILL PERSIST ACROSS THE
REGION THROUGH MID WEEK. THE COMBINATION OF TEMPERATURE AND HUMIDITY
WILL BRING AFTERNOON HEAT INDEX VALUES TO NEAR 105 DEGREES IN SOME
CASES AND A HEAT ADVISORY MAY BECOME NECESSARY.

STRONG TO SEVERE STORMS ARE POSSIBLE LATE FRIDAY THROUGH SATURDAY AS
A POTENT DISTURBANCE AND COLD FRONT MOVE INTO AN UNSTABLE AIR MASS IN
PLACE ACROSS THE REGION. THERE IS STILL MUCH UNCERTAINTY REGARDING
TIMING AND STRENGTH OF THIS SYSTEM SO STAY TUNED TO FUTURE FORECASTS
FROM THE NATIONAL WEATHER SERVICE IN JACKSON.

IN ADDITION...LOCALLY HEAVY RAIN IS POSSIBLE WITH THIS LATE WEEK
SYSTEM AND FLOODING COULD BECOME AN ISSUE.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS IS NOT EXPECTED THROUGH NEXT SUNDAY.

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN.

03

In the hours before

Special weather statement, Sep 3, 10:24 PM CDT, 2 hours 17 minutes before
MSZ029>031-033-039-040355-
WEBSTER MS-OKTIBBEHA MS-NOXUBEE MS-LOWNDES MS-CLAY MS-
1024 PM CDT MON SEP 3 2012

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
1024 PM CDT MON SEP 3 2012

...STRONG THUNDERSTORMS BUILDING ACROSS THE GOLDEN TRIANGLE...

A LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING PEA TO DIME SIZE
HAIL AND 40 TO 50 MPH WINDS WAS LOCATED FROM 3 MILES SOUTHEAST OF
CUMBERLAND TO 3 MILES SOUTHWEST OF BIGBEE VALLEY AT 1024 PM CDT...
MOVING SOUTH AT 20 MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THESE STORMS.

PEOPLE IN CLAY...LOWNDES...NOXUBEE...OKTIBBEHA AND WEBSTER COUNTIES
SHOULD MONITOR THESE STORMS CLOSELY.

LAT...LON 3304 8833 3315 8881 3328 8881 3328 8885
      3337 8904 3374 8914 3346 8828
TIME...MOT...LOC 0324Z 352DEG 19KT 3360 8904 3321 8838

DL
Special weather statement, Sep 4, 12:31 AM CDT, 10 minutes before
MSZ038-039-040600-
WINSTON MS-NOXUBEE MS-
1231 AM CDT TUE SEP 4 2012

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
1231 AM CDT TUE SEP 4 2012

...STRONG THUNDERSTORMS RUMBLING ACROSS EASTERN WINSTON AND WESTERN
NOXUBEE COUNTIES...

A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND
40 TO 50 MPH WINDS WAS LOCATED OVER MASHULAVILLE AT 1231 AM CDT...
MOVING SOUTHEAST AT 20 MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS STORM.

PEOPLE IN WESTERN NOXUBEE AND EASTERN WINSTON COUNTIES SHOULD MONITOR
THIS STORM CLOSELY.

LAT...LON 3296 8850 3294 8899 3327 8899 3327 8865
TIME...MOT...LOC 0531Z 332DEG 18KT 3309 8874

DL

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 3, 10:24 PM CDTSpecial Weather StatementJANLowndes, Noxubee, Oktibbeha31 min
Sep 3, 11:01 PM CDTSevere Thunderstorm WarningJANNoxubee44 min
Sep 3, 11:25 PM CDTTornado WarningJANNoxubee35 min
Sep 3, 11:53 PM CDTSevere Thunderstorm WarningJANNoxubee37 min
Sep 4, 12:09 AM CDTFlash Flood WarningJANNoxubee, Oktibbeha2 hr
Sep 4, 12:31 AM CDTSpecial Weather StatementJANNoxubee29 min
Sep 4, 1:33 AM CDTSpecial Weather StatementJANNoxubee32 min
Sep 4, 2:41 PM CDTSpecial Weather StatementJANJones29 min
Sep 4, 3:14 PM CDTSpecial Weather StatementJANJones31 min
Sep 4, 3:27 PM CDTFlash Flood WarningJANJones2 hr
Sep 4, 3:45 PM CDTSevere Thunderstorm WarningJANJones45 min
Sep 4, 4:38 PM CDTSpecial Weather StatementJANForrest42 min
Sep 4, 5:22 PM CDTSpecial Weather StatementJANForrest58 min
Sep 4, 5:34 PM CDTSevere Thunderstorm WarningJANForrest, Jones41 min
Sep 4, 5:41 PM CDTSevere Thunderstorm WarningJANJones34 min
Sep 4, 6:09 PM CDTSevere Thunderstorm WarningJANForrest51 min
Sep 4, 6:36 PM CDTSevere Thunderstorm WarningJANRankin, Simpson, Smith39 min
Sep 4, 6:43 PM CDTSpecial Weather StatementJANCovington32 min

Nearby

Severe Thunderstorm Warnings in Mississippi, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.